Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 69, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 3, 2017, 3:19 PM CDT for Alexander County, Union County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2017, 3:19 PM CDT (20:19 UTC)
- Expired
- Apr 3, 2017, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alexander County, IL, Union County, IL
The radar
The Paducah radar (KPAH), 60 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 3:20 PM CDT | HAIL 1.25 | East Cape Girardeau, IL | QUARTER TO HALF-DOLLAR SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
986
WUUS53 KPAH 032019
SVRPAH
ILC003-181-032100-
/O.NEW.KPAH.SV.W.0069.170403T2019Z-170403T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
319 PM CDT MON APR 3 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southwestern Union County in southern Illinois...
Northwestern Alexander County in southern Illinois...
* Until 400 PM CDT
* At 319 PM CDT, a severe thunderstorm was located over East Cape
Girardeau, or near Cape Girardeau, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Anna, Jonesboro, Dongola, Tamms, East Cape Girardeau, Thebes, Mill
Creek and East Cape Girardea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3721 8947 3725 8946 3725 8949 3727 8951
3731 8951 3734 8948 3735 8943 3740 8942
3748 8924 3734 8915 3733 8925 3732 8921
3730 8920 3715 8943
TIME...MOT...LOC 2019Z 239DEG 27KT 3729 8945
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:43 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 3, 2:43 PM CDT, 36 minutes before
Area Forecast Discussion...corrected name at end of product National Weather Service Paducah KY 243 PM CDT Mon Apr 3 2017 .SHORT TERM...(Tonight through Wednesday night) Issued at 106 PM CDT Mon Apr 3 2017 While no model is perfectly capturing ongoing convection, wrf and hrrr data appears a reasonable facsimile. Hrrr swings the action thru by about 02Z, with thunder threat diminishing thereafter. Troffy shower threat may linger into/thru the overnight, but Pops drop markedly. Synoptic modeling then gives a pause in Pops Tuesday, before bringing in another circulation system that pinwheels across the mid Mississippi valley Tuesday night-Wed. Both systems encounter similar airmasses and we are outlooked by SPC in a marginal risk svr for both time periods, mainly for isolated hail/damaging wind threat. Temps are warm with 70s/50s, but begin to get cooler/damper under the big trof/Low by Wed night, heading into the long term ptn of the forecast. .LONG TERM...(Thursday through Sunday) Issued at 243 PM CDT Mon Apr 3 2017 The medium range models were in good agreement in the extended forecast period. At the beginning of the period, lower mid level heights and cyclonic upper flow will prevail on Thu, with lingering showers east of the MS River during the day. Cool northerly flow aloft will continue just behind a low pressure system, with clearing skies and a northwesterly breeze at the surface. This will provide unseasonably cool temperatures on Fri, just like Thu, but with sunshine. Fri morning, if the wind lets up a bit, there may be patchy frost across parts of southeastern MO and southern IL, with temperatures in the 30s over much of the area. Sat morning, frost should be more widespread across much of the region, especially in the north, due to lighter winds. Afternoon highs are expected to rebound about 8-10 degrees by Sat, with a surface ridge axis passing through the PAH forecast area around noon. Southwesterly flow aloft and increasing southerly or south southwesterly low level flow Sun will encourage even warmer highs in the lower half of the 70s Sun and Mon. This will be in advance of deeper moisture and lift in our region associated with a vigorous low pressure system moving near the Canadian border. Thus, showers and possibly tstms will return to the forecast Mon. && .AVIATION... Issued at 106 PM CDT Mon Apr 3 2017 Ongoing convective Pops will continue to be actively mentioned as vicinity or conditionally probable, and will carry MVFR CIGS/VSBYS restrictions along with them. Then, either MVFR or low VFR CIGS persist into the overnight hours, with improvement to VFR late tonight and into the planning period time frame. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && LONG TERM...DB
Hazardous weather outlook, Apr 3, 2:23 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 223 PM CDT Mon Apr 3 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 223 PM CDT Mon Apr 3 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Thunderstorms this afternoon or evening include a marginal risk of severe storms for hail and damaging winds. Otherwise, locally heavy rainfall and lightning are potential hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms in the forecast Tuesday night through Wednesday similarly include a marginal risk of severe storms for hail and damaging winds, with lightning and heavy rain also potential hazards. Low temperatures in the 30s are forecast Thursday night and Friday night. Frost may occur either night but is most likely and should be most widespread Friday night, especially along the Interstate 64 corridor in southwest Indiana and southeast Illinois. .SPOTTER INFORMATION STATEMENT... Spotters should maintain alert status in case their activation is requested.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:38 PM CDT | Special Weather Statement | PAH | Franklin, Hamilton, Jackson, Johnson, Massac, Perry and 4 more | 52 min |
| Apr 3, 4:00 PM CDT | Special Weather Statement | PAH | Alexander, Franklin, Gallatin, Hamilton, Hardin, Jackson and 9 more | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.